MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44155
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unspecified healthcare professional (tech).Pma/510(k) number: k142829.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the hub of a flexor ansel guiding sheath separated from the device during an aortogram.Access was obtained in the groin.The physician was repositioning the device, and as the sheath was pulled back by the hub with light pressure, the hub separated.The user pulled the sheath from the patient by hand.The sheath had been in place less than five minutes, and no other devices were used in the sheath.It is unknown if the dilator was in the lumen at the time of hub separation.Resistance was not reported during the procedure.Minimal blood loss was reported, which did not require treatment.The procedure was completed successfully using another sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial report: as reported, the hub of a flexor ansel guiding sheath separated from the device during an aortogram.Access was obtained in the groin.The physician was repositioning the device, and as the sheath was pulled back by the hub with light pressure, the hub separated.The user pulled the sheath from the patient by hand.The sheath had been in place less than five minutes, and no other devices were used in the sheath.It is unknown if the dilator was in the lumen at the time of hub separation.Resistance was not reported during the procedure.Minimal blood loss was reported, which did not require treatment.The procedure was completed successfully using another sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the device was returned to cook with bio-matter present and the hub separated from the sheath.Both the sheath shaft and the check-flo were undamaged.The flare was out of round and stretched, likely from being pulled from the cap and adapter.The inner diameter of the cap was measured to be within specification.The flare of the sheath was tested to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, while reviewing the subassembly lot, a related nonconformance was noted.This nonconformance was for a detached hub.While the detached hub is related to the reported failure, it should be noted the affected units were scrapped.It should also be noted there were no other reported complaints for this lot number.Because adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The complaint lot was manufactured to current specifications.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with the device, which states "if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." the ifu goes on to say "reinsertion of the dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal or flexor sheath, consider carefully reinserting the dilator prior to continuing removal." based on the information provided and the examination of the returned product, investigation has concluded that the physician pulling on the sheath hub to reposition the device is likely the largest contributing factor for reported failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9720048
Report Number1820334-2020-00384
Device Sequence Number10854458
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)221205(10)10193340
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2022
Device Model NumberG44155
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number10193340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR